Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 10, NWS Corpus Christi, TX

May 15, 2016Nueces County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 15, 2016, 11:44 PM CDT for Nueces County, Texas. It took effect at May 16, 2016, 12:30 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 15, 2016, 11:44 PM CDT (04:44 UTC)
In effect from
May 16, 2016, 12:30 AM CDT
Expired
May 17, 2016, 9:16 AM CDT
In force
33 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 24.54 ft at May 16, 2016, 10:00 AM CDT.

actionminormoderatemajor102005/1605/1705/18
Action stage
11 ft
Minor stage
20 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 15, 9:53 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 15, 9:53 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
953 PM CDT SUN MAY 15 2016

.DISCUSSION...Conditions will be ripe through Monday morning for
heavy rain and flash flooding for portions of the CWA. A potent
shortwave trough axis moving through SW TX and the Coahuila MX rgn
is expected to affect the CWA from around midnight through late
morning on Monday. A nearly solid line of storms along with
impressive cloud tops has been observed over the past few hours
with this shortwave trough axis. Meanwhile, a quasi-stationary
frontal boundary remains across the CWA along and just south of a
line from VCT to COT. Little movement of this boundary is expected
tonight. A secondary boundary will likely develop along the coast
as continuous moisture convergence enhances frontogenesis in this
zone. Unfortunately, this is the same area that received 3 to 6
inches of rain today. So with nearly 2 inch PWATS remaining in place
along with these other favorable factors, the possibility of
several rounds of showers and storms will exist through Monday
morning. As a result, will issue a Flash Flood Watch for the
entire coastline including Victoria county. Expect an additional 2
to 3 inches of rain with locally higher amounts.

The progressive nature of the shortwave will greatly diminish rain
chances from west to east by late Monday morning. This has been
depicted quite well by the CAM and synoptic-scale guidance for
awhile now. As a result, will bump up pops through Monday morning
and diminish them greatly after 18Z.

&&

.MARINE...An increasing gradient due to the shortwave will result
in marginal SCA conditions for the nearshore and offshore waters
during the mid-morning to mid-afternoon timeframe on Monday.
Sufficient low level directional shear will maintain a threat for
waterspout development through Monday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  85  76  87  75  /  70  60  10  20  30
Victoria          69  82  73  86  71  /  70  70  20  30  40
Laredo            71  93  75  98  74  /  40  20  10  20  40
Alice             71  87  74  92  74  /  60  50  10  20  40
Rockport          72  81  76  84  75  /  70  70  20  20  30
Cotulla           69  89  72  93  71  /  70  30  10  30  50
Kingsville        72  87  75  91  75  /  60  60  10  20  30
Navy Corpus       73  82  77  83  76  /  70  70  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 1 AM CDT Monday through Monday morning
     For the following zones: Aransas...Calhoun...Kleberg...
     Nueces...Refugio...San Patricio...Victoria.

GM...Small Craft Advisory from 10 AM to 4 PM CDT Monday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

MB/80...SHORT TERM
Hazardous weather outlook, May 15, 5:50 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT SUN MAY 15 2016

TXZ229>234-239>247-161100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

GMZ230-235-250-255-270-275-161100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS.

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

GH/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:06 PM CDTFlash Flood WatchCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more14 hr
May 15, 9:17 PM CDTSmall Craft AdvisoryCRP18 hr
May 15, 10:34 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio56 min
May 15, 10:37 PM CDTAreal Flood AdvisoryCRPKleberg53 min
May 15, 10:38 PM CDTAreal Flood AdvisoryCRPAransas, Refugio67 min
May 15, 11:30 PM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 15, 11:55 PM CDTSpecial Weather StatementCRPNueces50 min
May 16, 12:42 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 1:19 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 1:35 AM CDTSpecial Marine WarningCRP85 min
May 16, 1:46 AM CDTSpecial Weather StatementCRPNueces59 min
May 16, 2:14 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 16, 3:15 AM CDTSpecial Marine WarningCRP90 min
May 16, 3:26 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 3:35 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 4:04 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 5:14 AM CDTFlash Flood WarningCRPAransas, Nueces3 hr
May 16, 5:22 AM CDTSpecial Marine WarningCRP113 min
May 16, 5:34 AM CDTSpecial Marine WarningCRP56 min
May 16, 6:18 AM CDTSpecial Marine WarningCRP117 min
May 16, 6:22 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 6:23 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 6:47 AM CDTFlash Flood WarningCRPNueces3 hr
May 16, 9:00 AM CDTRiver Flood WarningCRPAransas, Refugio5 days
May 16, 11:33 AM CDTAreal Flood WarningCRPNueces3 hr
May 16, 1:31 PM CDTAreal Flood WarningCRPAransas, San Patricio9 hr
May 16, 1:42 PM CDTAreal Flood WarningCRPAransas, Refugio, San Patricio6 hr
May 16, 2:16 PM CDTAreal Flood WarningCRPNueces6 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.